Alert archive / Mississippi / Special Weather Statements in 2017

Special Weather Statement, NWS Memphis, TN

July 22, 2017Tishomingo County, Mississippi

NWS Memphis, TN issued this special weather statement at Jul 22, 2017, 3:02 PM CDT for Tishomingo County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2017, 3:02 PM CDT (20:02 UTC)
Expired
Jul 22, 2017, 3:30 PM CDT
In force
28 min
Issued by
NWS Memphis, TN

County Tishomingo County, MS

The radar

The Columbus AFB radar (KGWX), 72 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 8.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2017-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2017-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1485 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1311 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

645 
WWUS84 KMEG 222002
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
302 PM CDT SAT JUL 22 2017
 
MSZ006-222030-
Tishomingo MS-
302 PM CDT SAT JUL 22 2017

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 330 PM CDT
FOR...

Southern Tishomingo County in northeastern Mississippi...

At 302 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located over Belmont, or near Tishomingo State Park. This storm
was nearly stationary.

Dangerous cloud to ground lightning is also possible with this
thunderstorm.

People in southern Tishomingo County should monitor this storm
closely.

LAT...LON 3447 8816 3446 8816 3446 8833 3467 8833
      3467 8813
TIME...MOT...LOC 2002Z 097DEG 1KT 3452 8819 

$$

JOHNSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 22, 12:11 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jul 22, 12:11 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1211 PM CDT Sat Jul 22 2017

.UPDATE...
Updated to include the 18z aviation discussion.

&&

.PREV DISCUSSION... /issued 1035 AM CDT Sat Jul 22 2017/

DISCUSSION...An upper level ridge of high pressure remains in
place across portions of the Middle and Lower Mississippi Valleys
this morning. As of 10 AM CDT, temperatures across the Mid South
are in the upper 80s to lower 90s with surface dewpoints in the
middle to upper 70s. Heat index values are already at or above
advisory criteria along and west of the Mississippi River. Current
Excessive Heat Warning and Heat Advisory are in good shape at
this time.

Short term models still indicate best chance for
isolated/scattered pulse type showers and thunderstorms will be
mostly south of I-40 over North Mississippi this afternoon
coincident with convective temperatures being reached. Will make
some slight adjustments to afternoon highs. Otherwise, overall
forecast remains in great shape.

CJC

PREV DISCUSSION... /issued 327 AM CDT Sat Jul 22 2017/

DISCUSSION...

How hot is it? Its so hot that... never mind...maybe I'll
continue that discussion on Twitter.

Temperatures are on average 2 degrees warmer than we were at this
time last night. It appears we will flirt with record High minimum
temperatures once again this morning as portions of the Midsouth
will likely remain in the 80s. No changes to the Heat
Advisory/Excessive Heat Warning tonight. Dangerous heat indices
are expected area wide once again today, in excess of 105 degrees
with the hottest locations near or slightly above 110 degrees.

An amplifying ridge over the Rockies will translate to a
deepening trough over the Midwest resulting in cooler conditions
across the Eastern half of the Nation including the Midsouth
tomorrow into early next week. Additionally we will see enhanced
rain chances over the next few days. However, by midweek, the
ridge over the Rockies will shift East resulting in the return of
hot and dry conditions. Guidance has trended warmer after midweek.
Unfortunately it looks like we may be dealing with heat Advisory
conditions once again by Wednesday.

30

&&

.AVIATION...
/18z TAFs/

Generally VFR conditions will continue across the Mid-South over
the next 24 hours. Expect a scattered Cu field through 00z with
occasional ceilings between 4-5 kft. In addition, isolated showers
and thunderstorms will be possible, primarily along and south of
I-40. Any convection that develops will dissipate after sunset.
Southwest winds may gust to around 15 kts at times this afternoon
across AR/MO/TN, but wind speeds will be lighter over north MS.

Johnson

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT Sunday for Lawrence-Lee AR-Phillips-
     Randolph.

     Excessive Heat Warning until 8 PM CDT this evening for Clay-
     Craighead-Crittenden-Cross-Greene-Mississippi-Poinsett-St.
     Francis.

     Heat Advisory from 8 PM this evening to 8 PM CDT Sunday for Clay-
     Craighead-Crittenden-Cross-Greene-Mississippi-Poinsett-St.
     Francis.

MO...Excessive Heat Warning until 8 PM CDT this evening for Dunklin-
     Pemiscot.

     Heat Advisory from 8 PM this evening to 8 PM CDT Sunday for
     Dunklin-Pemiscot.

MS...Heat Advisory until 8 PM CDT Sunday for Alcorn-Benton MS-Calhoun-
     Chickasaw-Coahoma-Itawamba-Lafayette-Lee MS-Marshall-Monroe-
     Panola-Pontotoc-Prentiss-Quitman-Tallahatchie-Tate-Tippah-
     Tishomingo-Tunica-Union-Yalobusha.

     Excessive Heat Warning until 8 PM CDT this evening for DeSoto.

     Heat Advisory from 8 PM this evening to 8 PM CDT Sunday for
     DeSoto.

TN...Heat Advisory until 8 PM CDT Sunday for Benton TN-Carroll-
     Chester-Crockett-Decatur-Fayette-Gibson-Hardeman-Hardin-
     Haywood-Henderson-Henry-Madison-McNairy-Weakley.

     Excessive Heat Warning until 8 PM CDT this evening for Dyer-Lake-
     Lauderdale-Obion-Shelby-Tipton.

     Heat Advisory from 8 PM this evening to 8 PM CDT Sunday for Dyer-
     Lake-Lauderdale-Obion-Shelby-Tipton.

&&
Hazardous weather outlook, Jul 22, 3:37 AM CDT, 11 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
337 AM CDT Sat Jul 22 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-231045-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
337 AM CDT Sat Jul 22 2017

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

An Excessive Heat Warning is in effect for areas mainly along and
west of the Mississippi River from the Memphis metro area up to
the Missouri Bootheel. A Heat Advisory is in effect across the
remainder of the Mid-South. Heat index values will range from 105
to 113 degrees.

Dangerous heat index values at or above 110 degrees are expected
in the Excessive Heat Warning area and heat index values between
105 to 109 degrees across the remainder of the Mid-South.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Heat index values in excess of 105 degrees are expected again
Sunday. A Heat Advisories will remain in effect. Additionally, we
may see Heat indices at or above 105 degrees again by midweek,
continuing through the work week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jul 22, 3:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
302 PM CDT SAT JUL 22 2017

MSZ006-222030-
Tishomingo MS-
302 PM CDT SAT JUL 22 2017

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 330 PM CDT
FOR...

Southern Tishomingo County in northeastern Mississippi...

At 302 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located over Belmont, or near Tishomingo State Park. This storm
was nearly stationary.

Dangerous cloud to ground lightning is also possible with this
thunderstorm.

People in southern Tishomingo County should monitor this storm
closely.

LAT...LON 3447 8816 3446 8816 3446 8833 3467 8833
      3467 8813
TIME...MOT...LOC 2002Z 097DEG 1KT 3452 8819

JOHNSON

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 3:24 PM CDTSpecial Weather StatementMEGPrentiss51 min
Jul 22, 3:43 PM CDTSpecial Weather StatementMEGItawamba47 min
Jul 22, 4:31 PM CDTSpecial Weather StatementMEGLee29 min
Jul 22, 6:27 PM CDTSpecial Weather StatementMEGLafayette18 min

Nearby

Special Weather Statements in Mississippi, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.